Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 32, NWS Pocatello, ID

June 25, 2004Bingham County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 25, 2004, 3:24 PM MDT for Bingham County, Idaho. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 3:24 PM MDT (21:24 UTC)
Expired
Jun 25, 2004, 4:30 PM MDT
In force
66 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Bingham County, ID

The radar

The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS55 KPIH 252124
SVRPIH
IDC011-252230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
323 PM MDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BINGHAM COUNTY IN IDAHO

* UNTIL 430 PM MDT

* AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF SPRINGFIELD...OR ABOUT 30 MILES NORTH OF
  AMERICAN FALLS...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ABERDEEN.

LAT...LON 4329 11300 4314 11301 4288 11281 4307 11257

$$

HEDGES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:15 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 25, 2:15 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT FRI JUN 25 2004

.DISCUSSION...
DEEP CONVECTION ONCE AGAIN FORMING OVER THE CEN MTNS AND THE ERN
HIGHLANDS...IN THE MOST UNSTABLE AIR PER MSAS.  TSTMS FROM THE CEN
MTNS ARE GRADUALLY DRIFTING TO THE SE...AND WILL PROBABLY BEGIN TO
DEGENERATE AS THEY ENTER A LITTLE MORE STABLE AIR.  MOST OF THE
ACTIVITY SHOULD DIE OUT LATER THIS EVENING WITH THE LOSS OF SFC
HEATING.  THE CYCLE SHOULD REPEAT AGAIN ON SAT...AS THE ETA SHOWS
AFTN INSTABILITY AGAIN.  PATTERN REMAINS RELATIVELY UNCHANGED THRU
THE WEEKEND...SO WILL BE CONTINUING THE AFTN/EVE TSTMS.  MONDAY...
THE UPPER RIDGE AXIS IS EXPECTED TO MOVE TO THE EAST OF ID.
PROBABLY WONT MAKE TOO MUCH OF A DIFFERENCE IN THE RESULTING
WEATHER.  STILL EXPECTING SEASONAL TEMPS WITH AFTN/EVE TSTMS MAINLY
IN THE MTNS.  HEDGES

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 25, 4:55 AM MDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
455 AM MDT FRI JUN 25 2004

IDZ017>023-031-032-261200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
455 AM MDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:12 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte63 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.